Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 182, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Dec 10, 2012, 10:17 AM CST for Hancock County, Pearl River County, Mississippi. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 10, 2012, 10:17 AM CST (16:17 UTC)
- Expired
- Dec 10, 2012, 10:39 AM CST
- In force
- 22 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
Counties Hancock County, MS, Pearl River County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 10, 8:51 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 4.3 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 767 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 488 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 7.9
The text
As transmitted, in the capitals the NWS used until 2016.
841
WUUS54 KLIX 101617
SVRLIX
MSC045-109-101700-
/O.NEW.KLIX.SV.W.0182.121210T1617Z-121210T1700Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1017 AM CST MON DEC 10 2012
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN HANCOCK COUNTY IN SOUTHERN MISSISSIPPI...
PEARL RIVER COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...POPLARVILLE...PICAYUNE...
* UNTIL 1100 AM CST
* AT 1012 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 12 MILES NORTHEAST OF POPLARVILLE TO PICAYUNE...AND MOVING
EAST AT 35 MPH.
* THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING FOR SOUTHEAST
LOUISIANA.
&&
LAT...LON 3100 8933 3067 8934 3045 8968 3054 8978
3066 8983 3101 8959 3102 8950 3101 8948
3099 8947 3099 8943 3102 8942
TIME...MOT...LOC 1617Z 263DEG 31KT 3094 8932 3061 8966
$$2 follow-up statements
925
WWUS54 KLIX 101632
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1032 AM CST MON DEC 10 2012
MSC045-109-101700-
/O.CON.KLIX.SV.W.0182.000000T0000Z-121210T1700Z/
PEARL RIVER MS-HANCOCK MS-
1032 AM CST MON DEC 10 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CST
FOR NORTHWESTERN HANCOCK AND PEARL RIVER COUNTIES...
AT 1027 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF WIGGINS
TO 9 MILES NORTHEAST OF PICAYUNE...MOVING EAST AT 35 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL OTHERWISE REMAIN OVER MAINLY
RURAL AREAS OF THE INDICATED COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE FOLLOW OUR OFFICE ON BOTH FACEBOOK AND TWITTER FOR MORE
INFORMATION ON SEVERE WEATHER AND TO RELAY WEATHER REPORTS AND
PHOTOS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING FOR SOUTHEAST
LOUISIANA.
&&
LAT...LON 3061 8981 3081 8949 3100 8937 3100 8935
3100 8933 3079 8934 3067 8934 3045 8968
3054 8978
TIME...MOT...LOC 1632Z 263DEG 31KT 3095 8917 3062 8951
$$505
WWUS54 KLIX 101639
SVSLIX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1039 AM CST MON DEC 10 2012
MSC045-109-101650-
/O.CAN.KLIX.SV.W.0182.000000T0000Z-121210T1700Z/
PEARL RIVER MS-HANCOCK MS-
1039 AM CST MON DEC 10 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HANCOCK AND PEARL
RIVER COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 PM CST MONDAY AFTERNOON
FOR SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. A TORNADO WATCH
ALSO REMAINS IN EFFECT UNTIL 1100 AM CST MONDAY MORNING FOR SOUTHEAST
LOUISIANA.
LAT...LON 3061 8981 3081 8949 3100 8937 3100 8935
3100 8933 3079 8934 3067 8934 3045 8968
3054 8978
TIME...MOT...LOC 1640Z 263DEG 31KT 3096 8909 3063 8943
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 10, 9:23 AM CST, 54 minutes earlier.
Area forecast discussion, Dec 10, 9:23 AM CST, 54 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
923 AM CST MON DEC 10 2012
.UPDATE...
UPDATED GRIDS AND FORECASTS FOR ISSUANCE OF TORNADO WATCH NUMBER
680 THAT IS IN EFFECT UNTIL 3 PM FOR AREAS EAST OF THE
PREVIOUSLY WATCH ISSUANCE. ALSO CLEARED SEVERAL COUNTIES AND
PARISHES FROM TORNADO WATCH NUMBER 679 BEHIND THE INITIAL LINE OF
STRONG TO SEVERE STORMS. 22/TD
&&
.AVIATION...
TAF AMENDMENTS THIS MORNING HAVE BEEN MAINLY FOR MINOR TIMING
ADJUSTMENTS OF INITIAL LINE OF TSRA AND TO ACCOUNT FOR POSSIBILITY
OF STRONG CONVECTIVE WIND GUSTS. TORNADO WATCH NUMBER 680 WAS
RECENTLY ISSUED FOR AREAS THAT INCLUDE KMSY...KNEW...KASD...KGPT
AND KPQL. 22/TD
.PREV DISCUSSION... /ISSUED 715 AM CST MON DEC 10 2012/
UPDATE...
..SOUNDING DISCUSSION...
NO PROBLEMS WITH THE FLIGHT THIS MORNING. THE SOUNDING SHOWS A
DECENT AMOUNT OF MOISTURE IN THE AREA THIS MORNING AHEAD OF A
STRONG COLD FRONT. PW VALUES ARE NOW NEAR 1.4 INCHES. SOME DRIER
AIR WAS LOCATED FROM H8 TO AROUND H6 WHICH WILL HELP AID IN
BRINGING DOWN SOME STRONGER WINDS. H5 WINDS ARE IN THE 65 TO 70
KNOT RANGE THIS MORNING. SOME STRONG TO SEVERE THUNDERSTORMS ARE
ALREADY BEGINNING TO AFFECT THE AREA AND WILL LIKELY DO SO IN THE
CWA THROUGH THE EARLY AFTERNOON HOURS. THE MAIN THREATS WILL
REMAIN STRONG WINDS AND THE POSSIBILITY OF AN ISOLATED TORNADO.
WINDS ARE VEERING FROM THE SURFACE WHERE THEY ARE SOUTHERLY TO
WEST-SOUTHWESTERLY IN THE MID LEVELS. HELICITY VALUES ARE AROUND
275 M2/S2. THE THREAT WILL END FROM WEST TO EAST AS THE FRONT
MOVES THROUGH THE AREA.
98/SO
PREV DISCUSSION... /ISSUED 351 AM CST MON DEC 10 2012/
SYNOPSIS...AT 9Z THE MAIN SFC LOW WAS LOCATED OF LAKES HURON AND
ERIE WITH THE COLD FRONT STRETCHING BACK TO THE SW THROUGH THE OH/TN
VALLEYS...INTO THE LOWER MS VALLEY AND JUST OFF THE TX COAST. BROAD
HIGH PRESSURE DOMINATES MUCH OF THE PLAINS...SRN ROCKIES...AND
DESERT SW. L/W TROUGH WAS OVER THE CNTRL CONUS AND IS DOMINATING THE
ENTIRE CONUS RIGHT NOW. /CAB/
SHORT TERM...FCST GOING ABOUT AS EXPECTED WITH COLD FRONT RIGHT ON
OUR DOORSTEP. OVERNIGHT THERE WAS ONLY A FEW SHRA AND ONE TSRA AS
THE BULK OF THE RAIN HAS HELD OFF AND WAS STILL TO OUR EAST AT 8Z
BUT BY 12Z EXPECT THE LINE TO BE NEAR BTR AND MCB.
THE MAIN FCST CONCERN IS TODAY WITH RESPECT TO THE FRONT AND
SHRA/TSRA BUT THEN TURNS TWRDS TEMPS(ESPECIALLY FREEZING TEMPS) TUE
MRNG THROUGH THU MRNG.
THE COLD FRONT WILL ALREADY BE INTO THE CWA BY SUNRISE AND LIKELY
THROUGH THE NWRN 3RD OF THE CWA SHORTLY AFTER SUNRISE. IN THE MID
LVLS THE L/W TROUGH WILL NOT MOVE MUCH BUT THE EMBEDDED IMPULSES
WILL QUICKLY BE DEPARTING OR MOVING AWAY FROM THE REGION. THERE IS
ACTUALLY A WEAK IMPULSE SEEN ON WV THAT WILL MOVE THROUGH THE CWA
FROM NOW THROUGH 15Z WHICH IS CURRENTLY GIVING THE STORMS MOVING
INTO SWLA A LITTLE SHOT IN THE ARM BUT THE MAIN IMPULSE AND UPPER
LVL FORCING WILL REMAIN NORTH OF THE REGION. BOTH OF THE FEATURES
WILL QUICKLY MOVE OFF TO THE NE WITH THE REGION REMAINING IN SW FLOW
WHILE OUR COLD FRONT CONTINUES TO QUICKLY MOVE SE AND INTO THE GULF
DURING THE EARLY AFTN HRS. TEMPS AT THIS POINT FROM BTR TO MCB AND
TO THE NW ARE AS WARM AS THEY WILL BE TODAY AND LOOK FOR THEM SLOWLY
DROP ANOTHER FEW DEGREES UNTIL FRONTAL PASSAGE AND THEN PLUMMET. THE
SERN HALF OF THE CWA WILL LIKELY SEE TEMPS REMAIN MOSTLY STEADY FROM
HERE UNTIL FRONTAL PASSAGE.
AS FOR RAIN...STILL EXPECTING JUST ABOUT EVERYONE TO SEE SOME RAIN.
EVEN THOUGH THE BULK OF THE UPPER LVL SUPPORT IS GOING TO BE OFF TO
OUR NORTH THE COLD FRONT WILL PROVIDE MORE THAN SUFFICIENT FORCING
GIVEN THE AMOUNT OF MOISTURE IN PLACE TO PRODUCE SHRA AND EMBEDDED
TSRA. THE BEST CHANCE FOR TSRA THOUGH WILL BE AT THIS POINT TO ABOUT
15Z. AFTER THAT ANY INSTABILITY WE HAVE WILL BE FAIRLY LOW AND THE
WEAK IMPULSE CURRENTLY MOVING INTO SWLA WILL BE DEPARTING OUR REGION
BY THEN. RAIN SHOULD BEGIN TO COME TO AN END NW OF BTR SHORTLY AFTER
18Z WITH RAIN ENDING OVER ALL OF THE LAND AREAS BEFORE 00Z. AS FOR
THE RISK OF STRONG TO SVR...WE SHOULD SEE A FEW STRONG STORMS BUT
SVR SEEMS UNLIKELY. EVEN THOUGH THERE WAS POSSIBLY A WEAK TORNADO
YESTERDAY IN PEARL RIVER COUNTY DIRECTIONAL SHEAR IS LESS TODAY AND
MUCH OF THE CONVECTION WILL BE CONFINED TO THE COLD FRONT WHICH
WOULD TEND TO LEAD TO MORE OF A STRAIGHT LINE WIND CONCERN(IF THE
WIND CAN EVEN REACH THE SFC AS THE COLD AIR MAY RACE OUT AHEAD OF
THE ACTIVITY).
TONIGHT THROUGH WED NIGHT...THE FOCUS IS ON TEMPS ALTHOUGH LGT RAIN
IS A POSSIBILITY OVER THE SERN HALF/3RD ON TUE. EVEN THOUGH THE COLD
FRONT WILL BE WELL INTO THE GULF WE WILL STILL BE UNDER SW FLOW AND
THOUGH THE LL MAY BE MUCH DRIER THE COLUMN WILL STILL HAVE MOISTURE
TO WORK WITH AND THERE COULD BE SOME WEAK ISENTROPIC LIFT DURING THE
DAY TUE. TUE NIGHT WE WILL SEE A STRONG S/W APPROACH THE REGION AND
PUSH THROUGH EARLY WED...THIS COULD ALSO PROVIDE JUST ENOUGH FORCING
TO SQUEEZE OUT RAIN FROM WHAT LITTLE MOISTURE IS IN PLACE. AFTER
THIS S/W MOVES THROUGH THE ENTIRE COLUMN WILL DRY OUT WITH PWS
DROPPING BELOW 0.25" AND THUS NO MENTION ON RAIN DURING REMAINDER OF
THE DAY WED AND WED NIGHT. AS FOR TEMPS...CAA WILL CONTINUE THROUGH
THE NIGHT TUE AND COULD HELP TO BRING A FEW LOCATIONS IN SWRN MS
DOWN TO NEAR FREEZING BUT THE COLDEST MORNINGS WILL BE WED AND
THU(ESPECIALLY THU). WE ARE STILL NOT EXPECTING ANYONE SOUTH OF THE
10/12 CORRIDOR TO REACH FREEZING BUT NORTH WE COULD SEE LOWS IN THE
UPPER 20S(MAYBE EVEN A FEW LOCATIONS IN THE MID 20S) THU MRNG. WED
NIGHT RAD COOLING CONDITIONS COULD BE OPTIMAL AND WITH HIGHS ON WED
STRUGGLING TO REACH THE UPPER 50S IN MANY LOCATIONS THE STAGE COULD
BE SET FOR A RATHER COLD NIGHT. HIGHS ON TUE WILL BE MUCH COLDER
THAN WE HAVE SEEN FOR THE PAST FEW WEEKS. H925 TEMPS COULD DROP TO
2-4C AND THIS WILL TRANSLATE TO HIGHS RANGING FROM 50-55. /CAB/
LONG TERM...MEDIUM RANGE MDLS IN DECENT AGREEMENT THROUGH THE
WEEKEND AND THEN DIVERGE AS WE HEAD INTO NEXT WEEK. ECMWF HAS HAD
THE BIGGEST CHANGE WITH RESPECT TO NEXT WEEK SO WILL STICK CLOSER TO
THE GFS ON MON AT THIS TIME. OTHERWISE CONFIDENCE IS HIGH IN A QUIET
FCST THU AND FRI WITH RAIN RETURNING NEXT WEEKEND AS THE NEXT FRONT
APPROACHES THE REGION.
WITH THE PASSAGE OF THE S/W WED MRNG THE MID LVLS WILL BE MORE ZONAL
ON THU AND THEN BECOME SWRLY FRI. THIS WILL LEAD TO TEMPS MODERATING
AND MOISTURE RETURNING. THE NEXT DISTURBANCE WILL WORK THROUGH THE
PLAINS AND MID MS VALLEY FRI NIGHT AND SAT AND THIS WILL SEND
ANOTHER COLD FRONT INTO THE LOWER MS VALLEY SAT NIGHT. THIS FRONT
WILL NOT HAVE THE PUNCH OF TODAYS AND WILL MOVE MUCH SLOWER SO WE
COULD END UP SEEING LGT TO MDT RAIN SAT AND SUN. THE FRONT MAY
ACTUALLY STALL OVER THE NRN GULF SO RAIN COULD LINGER INTO MON AS
WELL. /CAB/
AVIATION...FRONT AT 08Z FROM JUST EAST OF KMEM...TO KMLU...TO KGLS.
LINE OF CONVECTION JUST AHEAD OF THE FRONT TRUDGING SLOWLY EASTWARD.
MOST SITES WITH MVFR TO IFR CEILINGS...BUT ONE OR TWO SITES SEEING
TEMPORARY BREAKS IN THE CLOUD COVER. TRYING TO GIVE A 2 HOUR WINDOW
FOR BEST CHANCE OF CONVECTION...AROUND 14Z AT KBTR...15Z AT
KMCB...16Z AT KHUM AND KHDC...18Z AT NEW ORLEANS AREA
TERMINALS...19Z AT KGPT. WILL CONTINUE WITH THE LOW CEILINGS THROUGH
AT LEAST LATE AFTERNOON...BEFORE SOME IMPROVEMENT. GUIDANCE IS
PROBABLY A LITTLE AGGRESSIVE WITH CLEARING...BUT SHOULD AT LEAST SEE
VFR CONDITIONS THIS EVENING. /35/
MARINE...FORECAST ISSUE TODAY IS FRONTAL TIMING AND WINDS BEHIND
THE FRONT. CURRENT INDICATIONS ARE THAT FRONT SHOULD REACH THE TIDAL
LAKES AROUND MIDDAY...MOVING THROUGH THE COASTAL WATERS BY LATE
AFTERNOON. AS COLDER AIR MIXES IN...WINDS WILL INCREASE TO NEAR 20
KNOTS BEHIND THE FRONT. THIS WILL LIKELY END UP BEING A LOW END
ADVISORY EVENT...AND WILL POST SMALL CRAFT ADVISORY 21Z-12Z. A
REINFORCING SHOT OF COLD AIR WILL REINVIGORATE WINDS FOR A PERIOD ON
WEDNESDAY...AND HEADLINES ARE LIKELY TO BE NEEDED FOR A PORTION OF
THE COASTAL WATERS THEN AS WELL. HIGH PRESSURE WILL GRADUALLY BUILD
FROM WEST TO EAST CAUSING WINDS TO VEER TO NORTHEAST THEN EAST AND
EASE TO 10 TO 15 KNOTS THURSDAY AND FRIDAY. /35/
DECISION SUPPORT...
DSS CODE...BLUE.
DEPLOYED...NONE.
ACTIVATION...NONE.
ACTIVITIES...SLURRY SUPPORT.
DECISION SUPPORT SERVICES (DSS) CODE LEGEND
GREEN = NO WEATHER IMPACTS THAT REQUIRE ACTION
BLUE = LONG FUSED WATCH/WARNING/ADVISORY IN EFFECT OR HIGH
VISIBILITY EVENT
YELLOW = HEIGHTENED IMPACTS WITH SHORT FUSED
WATCH/WARNING/ADVISORY ISSUANCES; RADAR SUPPORT
ORANGE = HIGH IMPACTS - SLIGHT TO MODERATE RISK SEVERE; NEARBY
TROPICAL EVENTS; HAZMAT OR OTHER LARGE EPISODES
RED = FULL ENGAGEMENT FOR MODERATE TO HIGH RISK SVR AND/OR
DIRECT TROPICAL THREATS; EVENTS OF NATIONAL SIGNIFICANCE
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 63 33 51 30 / 100 10 10 10
BTR 66 36 54 33 / 100 10 10 10
ASD 70 40 54 33 / 100 10 20 20
MSY 70 41 53 38 / 100 10 20 20
GPT 71 41 54 33 / 100 10 20 20
PQL 75 42 54 35 / 90 10 20 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
MS...NONE.
GM...SMALL CRAFT ADVISORY FROM 3 PM MONDAY TO 6 AM TUESDAY FOR THE
FOLLOWING ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL
WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL
WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20
NM...COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM PORT FOURCHON
TO LOWER ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM
STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO
60 NM...COASTAL WATERS FROM THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM...LAKE
BORGNE...LAKE PONTCHARTRAIN AND LAKE MAUREPAS...AND
MISSISSIPPI SOUND.
&&Hazardous weather outlook, Dec 10, 10:12 AM CST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 1012 AM CST MON DEC 10 2012 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-110415- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA- SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER- HANCOCK-HARRISON-JACKSON- 1012 AM CST MON DEC 10 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NUMEROUS THUNDERSTORMS WILL CONTINUE THROUGH THE EARLY AFTERNOON HOURS OVER EXTREME SOUTHEAST LOUISIANA...AND SOUTHEAST AND COASTAL MISSISSIPPI...THE TIDAL LAKES...SOUNDS...AND NEAR SHORE COASTAL WATERS. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE ALONG THE LEADING LINE OF THUNDERSTORMS. THE MAIN CONCERNS ARE DAMAGING THUNDERSTORM WIND GUSTS OF 50 TO 70 MPH...ISOLATED TORNADOES...LIGHTNING STRIKES...AND SMALL HAIL. THUNDERSTORMS WILL POSE A HAZARD TO MARINE TRAFFIC OVER THE OFFSHORE COASTAL WATERS MAINLY DURING THE MID TO LATE AFTERNOON HOURS. AFTER THE COLD FRONT MOVES INTO AND THROUGH THE COASTAL WATERS...WINDS WILL QUICKLY BECOME OFFSHORE AND STRONG. A SMALL CRAFT ADVISORY IS IN EFFECT FOR LATE THIS AFTERNOON AND THROUGH TONIGHT FOR ALL OF THE COASTAL WATERS AND TIDAL LAKES. THE STRONGEST WINDS WILL BE IN THE OUTER WATERS WHERE WINDS COULD APPROACH 25 KNOTS WITH HIGHER GUSTS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY FOLLOWING THE FRONT...TEMPERATURES WILL DROP SIGNIFICANTLY AND SOME PORTIONS OF THE AREA...MAINLY ALONG AND NORTH OF THE INTERSTATE 10 AND 12 CORRIDOR...COULD FLIRT WITH FREEZING CONDITIONS TUESDAY THROUGH THURSDAY MORNINGS WITH THE COLDEST TEMPERATURES ON WEDNESDAY AND THURSDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS CURRENTLY REQUESTED IN THE TORNADO WATCH AREAS. IF YOU HEAR OF ANY REPORTS PLEASE FORWARD THEM TO THE NATIONAL WEATHER SERVICE. 22/TD
In the hours before
Local storm report, Dec 10, 7:56 AM CST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
756 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0736 AM TSTM WND DMG GREENWELL SPRINGS 30.58N 90.99W
12/10/2012 EAST BATON ROUGE LA PUBLIC
NUMEROUS TREES DOWN ALONG CANE MARKET ROAD IN GREENWELL
SPRINGS.
&&
98/SOLocal storm report, Dec 10, 7:57 AM CST, 2 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
757 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0724 AM TSTM WND DMG 1 S BRUSLY 30.38N 91.25W
12/10/2012 WEST BATON ROUGE LA PUBLIC
TREES DOWN ALONG CELL LANE AND STATE HIGHWAY 1.
&&
98/SOLocal storm report, Dec 10, 8:29 AM CST, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
829 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0757 AM TORNADO 6 S TYLERTOWN 31.03N 90.14W
12/10/2012 WALTHALL MS EMERGENCY MNGR
WALTHALL COUNTY EMERGENCY MANAGER REPORTED A POSSIBLE
TORNADO ALONG SIMON ROAD IN THE SOUTHERN PART OF THE
COUNTY NEAR THE MS/LA STATE LINE. DAMAGE TO A BARN AND TO
THE ROOF OF AN OFFICE BUILDING WERE REPORTED.
0806 AM TORNADO 6 SE TYLERTOWN 31.06N 90.07W
12/10/2012 WALTHALL MS EMERGENCY MNGR
WALTHALL COUNTY EMERGENCY MANAGER REPORTED A POSSIBLE
TORNADO ALONG AIRLINE HIGHWAY JUST SOUTH OF HIGHWAY 48.
&&
98/SOLocal storm report, Dec 10, 8:35 AM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
835 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0811 AM TORNADO DEXTER 31.07N 89.99W
12/10/2012 WALTHALL MS EMERGENCY MNGR
WALTHALL COUNTY EMERGENCY MANAGER REPORTED STRUCTURAL
DAMAGE TO A HOME IN DEXTER.
&&
98/SOLocal storm report, Dec 10, 8:37 AM CST, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM TSTM WND DMG BAKER 30.59N 91.16W
12/10/2012 EAST BATON ROUGE LA 911 CALL CENTER
BAKER POLICE DEPARTMENT IS REPORTED WIDESPREAD DAMAGE TO
TREES AND POWER LINES ACROSS THE CITY. WILL UPDATE LATER
WITH ADDITIONAL INFORMATION AS IT IS RECEIVED.
0657 AM TSTM WND DMG BAKER 30.59N 91.16W
12/10/2012 EAST BATON ROUGE LA NEWSPAPER
MEDIA REPORTED A CAR WASH DESTROYED ALONG STATE HIGHWAY
19 IN BAKER.
0724 AM TSTM WND DMG 1 S BRUSLY 30.38N 91.25W
12/10/2012 WEST BATON ROUGE LA PUBLIC
TREES DOWN ALONG CELL LANE AND STATE HIGHWAY 1.
0736 AM TSTM WND DMG GREENWELL SPRINGS 30.58N 90.99W
12/10/2012 EAST BATON ROUGE LA PUBLIC
NUMEROUS TREES DOWN ALONG CANE MARKET ROAD IN GREENWELL
SPRINGS.
0757 AM TORNADO 6 S TYLERTOWN 31.03N 90.14W
12/10/2012 WALTHALL MS EMERGENCY MNGR
WALTHALL COUNTY EMERGENCY MANAGER REPORTED A POSSIBLE
TORNADO ALONG SIMON ROAD IN THE SOUTHERN PART OF THE
COUNTY NEAR THE MS/LA STATE LINE. DAMAGE TO A BARN AND TO
THE ROOF OF AN OFFICE BUILDING WERE REPORTED.
0806 AM TORNADO 6 SE TYLERTOWN 31.06N 90.07W
12/10/2012 WALTHALL MS EMERGENCY MNGR
WALTHALL COUNTY EMERGENCY MANAGER REPORTED A POSSIBLE
TORNADO ALONG AIRLINE HIGHWAY JUST SOUTH OF HIGHWAY 48.
0811 AM TORNADO DEXTER 31.07N 89.99W
12/10/2012 WALTHALL MS EMERGENCY MNGR
WALTHALL COUNTY EMERGENCY MANAGER REPORTED STRUCTURAL
DAMAGE TO A HOME IN DEXTER.
&&
98/SOLocal storm report, Dec 10, 9:39 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
939 AM CST MON DEC 10 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 AM TORNADO 1 N GONZALES 30.23N 90.92W
12/10/2012 ASCENSION LA LAW ENFORCEMENT
POSSIBLE TORNADO REPORTED BY LOCAL LAW ENFORCEMENT WITH
DAMAGE ALONG BLACK BAYOU EXTENTION.
0855 AM TORNADO 1 N GONZALES 30.23N 90.92W
12/10/2012 ASCENSION LA EMERGENCY MNGR
ASCENSION PARISH EMERGENCY MANAGEMENT REPORTED A POSSIBLE
TORNADO WITH DAMAGE IN TWO AREAS. THE FIRST AREA WAS
ALONG BLACK BAYOU ROAD NEAR US HIGHWAY 61 AND THE SECOND
WAS AT THE 7TH DISTRICT FIRE STATION ON HWY 44. FRONT
WALL DAMAGE REPORTED TO THE FIRE STATION.
&&
98/SOThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 10, 6:31 AM CST | Tornado Warning | LIX | Amite | 29 min |
| Dec 10, 7:24 AM CST | Severe Thunderstorm Warning | LIX | Pike, Walthall | 36 min |
| Dec 10, 7:33 AM CST | Tornado Warning | LIX | Pike, Walthall | 27 min |
| Dec 10, 7:53 AM CST | Tornado Warning | LIX | Walthall | 37 min |
| Dec 10, 8:23 AM CST | Severe Thunderstorm Warning | LIX | Pearl River, Pike, Walthall | 52 min |
| Dec 10, 9:10 AM CST | Severe Thunderstorm Warning | LIX | Pearl River | 65 min |
| Dec 10, 9:19 AM CST | Tornado Warning | LIX | Pearl River | 26 min |
| Dec 10, 9:25 AM CST | Severe Thunderstorm Warning | LIX | Pearl River | 65 min |
| Dec 10, 9:41 AM CST | Tornado Warning | LIX | Pearl River | 49 min |
| Dec 10, 10:18 AM CST | Severe Thunderstorm Warning | LIX | Hancock | 42 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.